Workshop Details

Download: Schedule of Events (PDF) subject to change
By Day - Selected
By Presenter
By Track
View My Agenda

Best Practices of UCD in Agile

This workshop will bring together user experience professionals and software developers to share success stories and lessons learned in integrating UCD to agile process. The goal of this workshop is to help user experience professionals to be more successful in working with product teams and deliver high quality products for end users.


Workshop by Cindy Lu (iNautix USA, LLC), Thyra Rauch (IBM), Lynn Miller (Autodesk (formerly Alias) )
Category:
Discussion
Track:
Advanced Practitioners (AP)
Time:
8:30am to 5:30pm on Monday, June 08, 2009
Position Paper:
download position paper template (RTF)
download presenter's position paper ( DOC)

Note: You may wish to right-click (or control+click on Mac) the download link and choose "Save File As..." to save the file to disk.

About the Workshop

The agile process is about achieving success via focused effort on small increments, quick iterations and open collaborations. User experience designers and usability researchers are well positioned to be successful in agile environment because user-centered design is an iterative process and we have methods and skills to help the team successful, 1) understanding user needs 2) creating design solutions and 3) iterate designs with users.

Our goal for the workshop is to help the user experience professional to be successful and optimize the experience of working in an agile environment. To achieve the goal, we will need to examine:

• What measures the success of user experience practitioners in agile process? • What roles the user experience practitioner plays in an agile process? • What are the integration points between the deliverables from the user experience practitioner and the development team?

• What do we know already to be successful in an agile development process?

• What best practices are proven and can be adapted to broader organization settings?

• What challenges are still there and need solutions?

Agenda

8:30 – 9:00 (30 min) Agenda and Introduction

Facilitators will introduce themselves and provide an overview of the proposal agenda. Each participant gives a short introduction and the expectations of the workshop.

9:00 – 10:00 (60 min) Review the State of Art –What we know and don’t know?

Facilitators will provide an overview of a typical agile process and where usability professionals deliver results to contribute to the product success. Facilitators or 1-2 experienced UXD professionals will summarize the success factors and challenges from prior work.

Participants will discuss these success factors and share stories if they are applicable to their work setting and process. Participants will also share the variations of the agile process in their respective organizations.

10:30 – 11:30 (60 min) Success Stories and Case Studies

The focus of this session is on success. Participants will be divided into smaller groups. Participants who have experienced the success of agile process will share stories. The goal is to identify additional success factors that make agile successful and what roles usability professionals play for the success.

11:30 – 12:00 (30 min) Summary - Success Factors

Each group will report the success factors supported by the stories and case studies. The success factors will be summarized and will serve as one of the workshop products.

1:30 – 2:30 (60 min) Challenges Faced by Usability Professionals

Participants will share the challenges they faced in adapting the agile process.

2:30 – 3:00 (30 min) Summary - Challenges Each group will report the challenges they shared. The challenges will be summarized and will serve as one of the workshop products.

3:30 – 4:30 (60 min) Brainstorm Session

Participants will share brainstorm ideas to deal with the challenges.

4:30 – 5:00 (30 min) Summary and Next Steps

Each group will report the ideas from the brainstorm session. The ideas will be summarized and will serve as one of the workshop products. The next steps will be discussed.

Position Paper

Should you choose to register for this session, you will need to complete a position paper. Workshops have limited attendence. In order to select attendees who can best contribute to the discussion, the session presenters will select attendees based on your position paper.

The template contains instructions for filling in the various areas. Provide information about what background and interests you have that are relevant to the session topic.

Save the form in Word or RTF format with a filename that has your last name followed by ”_position_paper”. For example, Smith_position_paper.rtf.

Position Paper:
download position paper template ( DOC)
Note: You may wish to right-click (or control+click on Mac) the download link and choose "Save File As..." to save the file to disk.

The due date for the Position Paper is May 4, 2009.

Please send your completed document to the session leader identified via email when you registered.

The session leader will notify you of your acceptance status to the workshop and then the registration office, will complete the registration process.

If you are not accepted, you will be able to register for a tutorial. For instance, if you registered during our Early Registration period but were not accepted to the workshop, you could register for any open Tutorial paying the Early Registration price.

If you have questions about this, please contact conf2009@usabilityprofessionals.org.